MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number CEB231010A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 05/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: code "other" was selected as the medical device remains implanted.Return not possible.H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: code d12: according to the gore® excluder® iliac branch endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: occlusion of device or native vessel, arterial or venous thrombosis.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, this patient underwent an endovascular treatment for an abdominal aortic aneurysm and a left iliac artery aneurysm using gore® excluder® aaa endoprosthesis, gore® excluder® iliac branch endoprosthesis, and gore® dryseal flex introducer sheath.Due to the short left internal iliac artery, a iliac branch component (ibc, ceb 231010a/(b)(6)) was placed from more proximally than usual, however, the ceb 231010a was moved distally by manipulation of a 12fr sheath inserted from the right side.Due to the short length of the left internal iliac artery, a internal iliac component (iic, hgb161007a/(b)(6)) was implanted with the proximal part protruding into the trunk of the ceb 231010a.Subsequently, a contralateral leg endoprosthesis (plc271200j/(b)(6)) for bridging with the ibe device on the left side was moved proximally due to manipulation of a non-gore balloon inserted to dilate the proximal part of the trunk - ipsilateral leg endoprosthesis (rlt231412j/(b)(6)).For repair, an additional contralateral leg endoprosthesis (rlc271000j/(b)(6)) was implanted over the left common iliac artery inlet.Reportedly, the patient complained of discomfort in the leg immediately after the procedure, and on an unknown date, several ultrasonography examinations were performed, but no problems were identified.On an unknown date, ultrasonography showed thrombus occlusion on the left side.From the left common iliac artery to the left femoral artery was occluded, so two contralateral leg endoprosthesis (plc271200j and rlc271000j), a ceb 231010a, and a hgb161007a were found occluded.There was also slight thrombus formation in the proximal part within the rlt231412j.On (b)(6) 2024, a reintervention was performed to repair the thrombus occlusion in the left side and the thrombus formation in the rlt231412j.After removal of the thrombus on the left side using a fogarty catheter, additional stent grafts were implanted bilaterally from the proximal part of the rlt231412j.The procedure was completed after confirming that there were no problems by angiography.The physician reportedly stated as follows: it was thought there is a possibility that the occlusion event may have been due to the multiple stent grafts being implanted over the entrance of the left common iliac artery which was originally narrow, or the hgb161007a being implanted in a way that it protruded into the proximal part of the ceb 231010a.
 
Additional Manufacturer Narrative
H6: codes d1002, d12: updated to reflect results of investigation.Product evaluation summary: the imaging evaluation performed by a clinical imaging specialist showed the following: ¿ two radiographic jpeg images available for evaluation.¿ cannot window level or manipulate the images in any way.¿ there may be decreased flow within the distal left iliac arteries/devices.However, this contrast image does not confirm occlusion.The second image appears to show multiple devices in the lci.Multiple radiopaque markers are noted at the distal trunk of the ibe device.This is suggestive of a bridging contralateral leg that may be partially covering the leg of the iliac branch component as described in the case description, thereby, slowing flow within the device limbs.Gore® excluder® iliac branch endoprosthesis ifu statements the following ifu statements were identified in relation to the complaint as the reported device occlusion is a known adverse event for endovascular stent graft devices.[adverse events] 2) other adverse events: occlusion of device or native vessel.

Brand Name
GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
mami nagashima
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19915559
Report Number3013164176-2024-02167
Device Sequence Number8074939
Product Code MIH
UDI-Device Identifier00733132635283
UDI-Public00733132635283
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Catalogue NumberCEB231010A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale